Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2011, 3:20 AM CDT for 7 counties in Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 3:20 AM CDT (08:20 UTC)
- Expired
- Apr 11, 2011, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:25 AM CDT | TSTM WND DMG | Mount Vernon, TX | LARGE TREE UPROOTED IN FRONT YARD, THREE OTHER TREES DOWN. SHINGLES OFF HOME ON COUNTY ROAD 3330. TREE DOWN ON HWY 37. |
| Apr 11, 3:45 AM CDT | TSTM WND DMG | Clarksville, TX | TREES DOWN ACROSS MUCH OF THE COUNTY. |
| Apr 11, 3:55 AM CDT | TSTM WND DMG | 2 S Annona, TX | TREES DOWN ON HIGHWAY 44 SOUTH OF ANNONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:49 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
969
WUUS54 KSHV 110820
SVRSHV
TXC063-159-343-387-449-459-499-110900-
/O.NEW.KSHV.SV.W.0051.110411T0820Z-110411T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
MORRIS COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
EASTERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 400 AM CDT
* AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES WEST OF BOGATA TO 9 MILES WEST OF
HAGANSPORT TO WINNSBORO TO 16 MILES NORTHWEST OF HAWKINS...OR ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF PARIS TO 9 MILES WEST OF
HAGANSPORT TO WINNSBORO TO MINEOLA...AND MOVING NORTHEAST AT 65
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURLEY...MOUNT VERNON...BIG SANDY...SCROGGINS...BAGWELL...
ROSEWOOD...NEWSOME...WEST MOUNTAIN...EAST MOUNTAIN...WILKERSON...
MANCHESTER...DIANA...COOKVILLE...ORE CITY...CEDAR SPRINGS...US 259
AND I 30 INTERSECTION...LONE STAR...CASON...ROCKY BRANCH...OMAHA...
NAPLES...JENKINS AND DAINGERFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTH TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3387 9532 3392 9525 3386 9499 3375 9486
3375 9478 3371 9474 3334 9474 3328 9466
3291 9466 3288 9466 3288 9471 3266 9471
3266 9476 3262 9481 3256 9494 3255 9509
3258 9529
TIME...MOT...LOC 0819Z 236DEG 57KT 3355 9552 3337 9536
3299 9533 3269 9544
$$
151 follow-up statement
112
WWUS54 KSHV 110852
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT MON APR 11 2011
TXC159-499-110901-
/O.CAN.KSHV.SV.W.0051.000000T0000Z-110411T0900Z/
FRANKLIN TX-WOOD TX-
352 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND FRANKLIN COUNTIES IS
CANCELLED...
THESE SEVERE THUNDERSTORMS HAVE EXITED WOOD AND FRANKLIN COUNTIES.
LAT...LON 3363 9503 3380 9506 3386 9499 3375 9486
3375 9478 3371 9474 3334 9475 3328 9466
3288 9466 3288 9471 3266 9471 3266 9476
3256 9494 3255 9509 3257 9515 3269 9516
TIME...MOT...LOC 0851Z 236DEG 57KT 3378 9491 3365 9481
3327 9483 3297 9491 3278 9508
$$
TXC063-343-387-449-459-110900-
/O.CON.KSHV.SV.W.0051.000000T0000Z-110411T0900Z/
RED RIVER TX-TITUS TX-MORRIS TX-CAMP TX-UPSHUR TX-
352 AM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR UPSHUR...CAMP...MORRIS...TITUS AND RED RIVER COUNTIES...
AT 352 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRYARLY TO ENGLISH TO
COOKVILLE TO PITTSBURG TO ROSEWOOD...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF CLARKSVILLE TO 10 MILES NORTH OF BOXELDER TO 7
MILES NORTHEAST OF MOUNT PLEASANT TO PITTSBURG TO 11 MILES WEST OF
GILMER...MOVING NORTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVERY...LYDIA...CASON...US 259 AND I 30 INTERSECTION...BETTIE...
MIDWAY...OMAHA...ROCKY BRANCH...ORE CITY...NAPLES...LONE STAR...
LAFAYETTE...JENKINS...HOLLY SPRINGS...DIANA...DAINGERFIELD...CENTER
POINT AND CEDAR SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3363 9503 3380 9506 3386 9499 3375 9486
3375 9478 3371 9474 3334 9475 3328 9466
3288 9466 3288 9471 3266 9471 3266 9476
3256 9494 3255 9509 3257 9515 3269 9516
TIME...MOT...LOC 0851Z 236DEG 57KT 3378 9491 3365 9481
3327 9483 3297 9491 3278 9508
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:07 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 11, 3:07 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 AM CDT MON APR 11 2011 .DISCUSSION... CONVECTIVE LINE CURRENTLY STRETCHING FROM NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA TO NEAR TYLER TEXAS...WITH STRONGEST CONVECTION MOVING NORTHEAST INTO SULPHUR SPRINGS...SOON TO AFFECT FRANKLIN...WOOD...AND RED RIVER COUNTIES. AFTER A SLOW START ON SUNDAY EVENING...CONVECTION BEGAN SHIFTING EASTWARD SHORTLY AFTER MIDNIGHT WITH A TORNADO WATCH NOW IN EFFECT THROUGH 6 AM FOR NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS. LEAD SHORTWAVE DRIVING THIS CONVECTION CURRENTLY LOCATED ACROSS NORTH TEXAS...OKLAHOMA...AND KANSAS. WITH THE UPPER-LEVEL TROUGH FORECAST TO CONTINUE A NORTHEAST TRACK ...SEVERE WEATHER THREAT WILL LIKELY REMAIN FOCUSED ALONG AND NORTH OF INTERSTATE 20 THROUGH THE REMAINDER OF THE MORNING. PRIMARY THREAT WITH THIS SYSTEM THROUGH DAYBREAK WILL BE THE POSSIBILITY OF TORNADOES AND LARGE HAIL. AS THE MORNING PROGRESSES...CONVECTION EXPECTED TO BECOME INCREASINGLY MORE LINEAR WITH THE PRIMARY THREAT EVOLVING TO DAMAGING WINDS. UNLIKE THE UNSEASONABLY WARM TEMPERATURES EXPERIENCED THROUGHOUT THE WEEKEND...MUCH COOLER TEMPERATURES WILL FILTER ACROSS THE REGION THIS AFTERNOON WITH HIGH TEMPERATURES FORECAST TO REMAIN BELOW 80 DEGREES AREAWIDE. CONSIDERED ISSUING A LAKE WIND ADVISORY FOR AREAS ALONG THE I-30 CORRIDOR AS HIGH PRESSURE REBUILDS ACROSS THE REGION TODAY. HOWEVER...CONDITIONS...IF MET...WILL LIKELY REMAINED ISOLATED TO THE INITIAL PUSH OF COOLER AIR BEHIND THE COLD FRONT AND NOT PROLONGED ENOUGH TO WARRANT AN ADVISORY. ASIDE FROM THIS ROUND OF PRECIPITATION TODAY...MAINLY DRY CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE FORECAST PERIOD. MODEL GUIDANCE CONTINUES TO HINT AT A SLIGHT CHANCE OF PRECIPITATION ON THURSDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE REGION. HOWEVER...NOT EXPECTING WIDESPREAD PRECIPITATION WITH THIS EVENT. OTHERWISE...HIGH PRESSURE BEHIND THE FRONT WILL BRING A REINFORCEMENT OF COOL AND DRY AIR THROUGH NEXT WEEKEND. /05/ && .AVIATION... MVFR CIGS HAVE SPREAD N ACROSS MUCH OF THE REGION THIS MORNING...WITH A LINEAR LINE OF STRONG CONVECTION HAVING FORMED ACROSS SE OK/NCNTRL TX...ALONG A GUST FRONT EXTENDING FROM NEAR OKM...TO MLC...TO DFW AND ACT LINE AS OF 07Z. THIS CONVECTION WILL CONTINUE TO SPREAD ENE INTO NE TX/SW AR THROUGH 12Z...AFFECTING THE TYR/GGG/TXK TERMINALS. LOOK FOR THIS CONVECTION TO AFFECT THE LFK/SHV/ELD TERMINALS BETWEEN 12-15Z...AND MLU BETWEEN 15-18Z. GUSTY WINDS TO 50KTS WILL BE POSSIBLE IN THE STRONGER STORMS THROUGH 12Z...BUT SHOULD WEAKEN IN TIME AS INSTABILITY WEAKENS FARTHER E. A COLD FRONT WILL FOLLOW THE CONVECTION...ENTERING SW AR/EXTREME NE TX AFTER 12Z...REACHING AN LIT...TO SHV...TO LFK LINE AROUND 15Z. THE FRONT WILL CONTINUE E ACROSS SCNTRL AR/NCNTRL LA THROUGH EARLY AFTERNOON...EXITING THE REGION AROUND 21Z. MVFR CIGS SHOULD LINGER THIS MORNING AS POSTFRONTAL TSRA CONTINUES...WITH CIGS LIFTING/BECOMING VFR WITH THE FROPA. ASIDE FOR SCT POSTFRONTAL CU SPREADING NW TO SE LATE THIS MORNING/AFTERNOON...VFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD...WITH SKC IS EXPECTED AFTER 00Z TUESDAY. S WINDS 10-15KTS...WITH GUSTS TO 20KTS THIS MORNING...WILL BECOME NW 10-15KTS...WITH GUSTS TO 20-25KTS WITH THE FROPA. WINDS WILL DIMINISH TO 5KTS OR LESS AFTER 01Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 50 79 52 80 / 70 10 0 0 10 MLU 79 49 77 50 81 / 70 10 0 0 10 DEQ 75 44 76 47 78 / 50 0 0 0 10 TXK 77 46 76 50 80 / 70 0 0 0 10 ELD 77 47 75 48 80 / 70 10 0 0 10 TYR 76 50 79 53 81 / 50 0 0 0 10 GGG 76 50 80 52 81 / 70 0 0 0 10 LFK 79 50 81 53 82 / 60 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/15
Hazardous weather outlook, Apr 10, 11:58 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SUN APR 10 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1158 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY IS IN EFFECT FOR THE FOUR STATE REGION THIS AFTERNOON AS SOUTH WINDS INCREASE TO AROUND 20 MPH WITH GUSTS TO 30 MPH AHEAD OF AN APPROACHING STORM SYSTEM. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE. SOME STORMS MAY BECOME SEVERE ACROSS SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS...AND NORTHWEST LOUISIANA OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY EARLY MONDAY MORNING AS THUNDERSTORMS MOVE EAST INTO A MORE STABLE ENVIRONMENT ACROSS SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT. 09
In the hours before
Special weather statement, Apr 11, 2:43 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT MON APR 11 2011
OKZ077-110815-
MCCURTAIN-
243 AM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...PICKENS...SHERWOOD
AND SMITHVILLE...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SNOW TO 13 MILES EAST OF CLOUDY...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF CLAYTON TO 28 MILES SOUTHEAST OF
CLAYTON...MOVING NORTHEAST AT 60 MPH. THE COMMUNITY OF PICKENS WILL
BE AFFECTED BY THESE STORMS BETWEEN 245 AND 3 AM.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:59 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 31 min |
| Apr 11, 4:00 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.